Statistics in one dimension

Aneziris, C. ; Balachandran, A. P. ; Sen, Diptiman (1991) Statistics in one dimension International Journal of Modern Physics A, 6 (26). pp. 4721-4751. ISSN 0217-751X

Full text not available from this repository.

Official URL:

Related URL:


We show that there are novel generalizations of statistics for identical particles in one dimension. These arise due to possible boundary conditions on wave functions, or equivalently due to δ-function interactions, at points of coincidence of particle coordinates. Special choices of these boundary conditions describe bosons, fermions or paraparticles. The general solution for the boundary conditions involves vector-valued wave functions and statistics with non-Abelian features, even though the classical configuration space has an Abelian fundamental group. Physical models leading to such non-Abelian statistics, involving for example δ-function interactions of spins, are constructed. Properties under parity and time reversal of the new boundary conditions are studied. It is shown that the Bethe ansatz does not always give eigenstates of energy. When it does, the wave numbers in the ansatz for three or more particles must satisfy a weaker form of the Yang-Baxter equations and certain additional equations. The energy spectrum and wave functions for identical particles on R or S are discussed in some simple cases. Our work generalizes the previous work of Lieb and Liniger, Lieb, Yang and Leinaas and Myrheim.

Item Type:Article
Source:Copyright of this article belongs to World Scientific Publishing Company.
ID Code:45599
Deposited On:28 Jun 2011 05:39
Last Modified:28 Jun 2011 05:39

Repository Staff Only: item control page